Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 12, 1995, 6:05 PM CST for Beaver County, Oklahoma. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 1995, 6:05 PM CST (00:05 UTC)
- Expired
- Mar 12, 1995, 6:30 PM CST
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 130006 RRA SVRAMA OKC007-130030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CST SUN MAR 12 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CST FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...EASTERN BEAVER COUNTY AT 605 PM CST...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTHWEST OF GATE. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.` DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:12 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 12, 3:12 PM CST, 2 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CST SUN MAR 12 1995 SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT WITH THE MOVEMENT OF THE UPPER LVL SYSTEM IN THE SRN STREAM CURRENTLY OVER XTRM NRN MEXICO/SWRN NM...TAKING IT EWD ACROSS SOUTH CENTRAL TX BY 36 HRS...AND THEN DEVELOPING A CLOSED UPR LOW OVER NERN TX BY 48 HRS. THIS SYSTEM WILL THEN BE SLOW TO PROGRESS EWD DUE TO THE DOWNSTREAM BLOCKING RIDGE AT 500 MB OVER THE EASTERN U.S/WRN ATLANTIC. LATEST SFC MAP ANALYSIS INDICATES DRY LINE FROM EXTREME NERN TX PNHNDL...SWD TO JUST W OF CDS...THEN SWD TO NEAR BIG SPRINGS. BEST LOW LVL MOISTURE (DWPTS AROUND 50 TO LOWER 50S...MIXING RATIOS OF 8 G/KG PLUS) LIE OVER THE EXTREME ERN TX PNHNDL JUST EAST OF THE SFC DRYLINE. WL KEEP MENTION OF POSSIBLE SVR IN ZONES 9..10..14..15..19..AND 20 FOR TONIGHT. PCGRIDDS FROM ETA MODEL INDICATED BEST UPR LEVEL DIVERGENCE (500-200 MB) OVERLAID ON LOW LEVEL (850-700 MB) MOISTURE CONVERGENCE... OVER THE ERN OK AND SERN TX PNHNDLS THRU TONIGHT...AND WILL HAVE HIGHER POPS IN THIS AREA. WL GO WITH AROUND 30 POPS FOR CENTRAL STRIP OF COUNTIES...MAINLY THIS EVE...AND LESS OR NOTHING MENTIONED IN THE WEST. SFC TROF/WK CDFNT OVR CNTRL PNHNDLS ATTM...WL MOVE EWD INTO WRN OK BY 12Z MON. BEHIND THIS...DRIER AIR WL MOVE INTO FCST AREA FROM W TO E TONIGHT INTO MONDAY. GRIDDED DATA SHOWED MID LVL MOISTURE REMAINING OVER ERN ZONES MON WITH THE WEST FAIRLY DRY. WITH THE UPR LOW AXIS SLOW TO MOVE EAST MONDAY...IT SEEMS REASONABLE TO KEEP CONSIDERABLE CLOUDS IN THE EAST WITH P/C OR MOSTLY SUNNY CONDITIONS EXPECTED ELSEWHERE. SFC HIGH PRES WILL BUILD INTO FCST AREA MON NIGHT INTO TUESDAY WITH TRANQUIL WEATHER AND MOSTLY CLEAR SKIES. IN THE EXTENDED RANGE...WED THRU FRI PD LOOKS DRY WITH A GRADUAL WARMING TREND. AS THE UPR LOW OVER LWR MS VALLEY WED AND THURS...DROPS SWD INTO NRN GULF...500 MB RIDGING WILL EXPAND FROM SWRN U.S AND MEXICO...ACROSS THE TX/OK PNHNDLS...AND OVER CENTRAL PLAINS. FOR TEMPS...WILL GO NEAR OR A FEW DEG HIGHER THAN FWC THRU MON NIGHT. FAN NUMBERS LOOK BETTER THAN FWC FOR TUES. .AMA...NONE. .OK...NONE. CARUSO
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.